Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Red rash in the groin area. On antibiotics for staph infection. Fatigue. Matter of concern?

I have had a red rash in the groin area (both sides) for some time. A prescription cream has helped to mostly calm it down, but cultures revealed a staph infection and then I m told there was ecoli present. I took antibiotics and continue to use the prescription cream. I was surprised to hear about the ecoli aspect of this; does this makes sense? I am more fatiqued than I should be, but that could be from a bad back and prior heart problem. I don t have other symtoms I ve seen listed on the internet, but am still concerned about the ecoli situation...any suggestions/advice? Thanks, Tom S.
Asked On : Mon, 18 Mar 2013
Answers:  2 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi Tom,

Nothing to worry about. E. coli as such does not commonly cause skin infections but so does Staphylococci. Please continue to use the prescription antibiotics and also the cream.

There is nothing dreadful about E. coli. It should be gone soon.

Take care of your back as well as your heart.

I wish you good health.
Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Neurologist Dr. Sudhir Kumar's  Response
Nov 2013

Thank you for posting your query.

It is very unusual for E. coli to cause groin infections. The most common cause for groin infections affecting both sides is fungal infection- tinea cruris.

Miconazole cream application would be helpful.

E. coli and Staph infection are likely to be contaminants/not significant.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor